MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE ADAPTER SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SYRINGE ADAPTER SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10010483
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: red cap.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.The patient is an infant.Although requested, additional patient information was not provided.
 
Event or Problem Description
It was reported that the syringe adaptor small bore iv tubing set infusing precedex "snapped" during transport when a clinician's elbow hit the device while transferring the pump from the crib to the operating room iv pole.The patient was already under inhalational anesthesia and therefore there was no lapse in sedation or any adverse effect on the patient due to the event.There was no consequence or impact to the patient.
 
Additional Manufacturer Narrative
The customer¿s report that set broke at the syringe adapter site was confirmed.Visual inspection noted the set broken at the spike adaptor.The break occurs between the vented spike and the upper fitment.No other anomalies was observed.Closer inspection of the two exposed surfaces of the broken vented spike component revealed that the broken surfaces were uneven and jagged.In addition, fine vertical lines were observed at the opening/rim of the upper fitment.These observations are an indication of stress and signify that leverage was likely applied at this area causing the break and resulting leak.Functional testing was deemed unnecessary due to the set¿s break.The root cause of the breakage was identified as an outside force being applied to the component.The root cause of the outside force could not be identified.Device history record for model 10010483 could not be performed due to no lot number being provided by customer.
 
Event or Problem Description
It was reported that the syringe adaptor small bore iv tubing set infusing precedex "snapped" during transport when a clinician's elbow hit the device while transferring the pump from the crib to the or iv pole.The patient was already under inhalational anesthesia and therefore there was no lapse in sedation or any adverse effect on the patient due to the event.There was no consequence or impact to the patient.

Brand Name
ALARIS SYRINGE ADAPTER SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10153496
Report Number9616066-2020-01869
Device Sequence Number2101382
Product Code FPA
UDI-Device Identifier10885403232602
UDI-Public10885403232602
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K934095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010483
Device Catalogue Number10010483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Concomitant Medical Products
and Therapy/Usage Dates
8110, 8015, SYRINGE, THERAPY DATE (B)(6) 2020